Jump to content
CrazyBoards.org

Anxiety attacks on Bipolar and impulsiveness. What's happening to me?


Recommended Posts

Hi, is anxiety part of Bipolar disorder?? It's just.. I never had any serious anxiety before. I've been diagnosed two years. It started yesterday and getting really bad today.

 

There have been a few changes in my meds and it's really gonna piss me off if I have to change it back again.

 

I have requested to be taken off Risperidone because I'm gaining crazy weight even if I'm not eating and I'm exercising. My doctor is easy to talk to and he trusts me when I talk to him about my meds because he knows I'm cautious and very observant. I communicate constantly to him when there are odd stuff going on that might be caused by meds. So far, I've been a few weeks off Risperidone and I really lost a lot of weight. It's been great. I felt the difference of not having an antipsychotic good and bad but I was decided to handle it because I really don't want to be on one again. The other option.. uhm I forgot the name, was way too expensive and I've tried most stuff, only the Seroquel and Risperidone have done much good but I'm too sleepy on Seroquel so that didn't work.

 

Since I have trouble sleeping, I take half tab of Valium at night in place of the APs that also help me sleep.

 

The same time I went off the antipsychotic, I started taking Ritalin again because I just couldn't focus at work. Now I have a feeling it's either I need the antipsychotic back or it could be because of the Ritalin. But I have been taking Ritalin before just as needed and I never had anxiety like this. I haven't slept since yesterday.But could this also be just a hypomanic mood swing? It feels like a maze in here now.

 

Can anyone tell me what might be going on please? I've also been impulsive and having some obsessive negative thoughts. Is that part of anxiety too? 

 

My doctor said there are a few people who do well without the antipsychotic. I am mostly depressed anyway so I said maybe the Lamictal will be enough for that. What are your experiences with APs? Can we really do without them?? I'm Bipolar II.

 

Thanks so much!!

Link to comment
Share on other sites

I was first dxed with MDD, panic disorder and GAD. Then red-dxed with BPII. I have some terible anxiety, but I found that geting on a stable med regimin, being awate of my triggers and not being a hero and takeing a benzo if I need one (0.125 so tiny but so powerfull). My anxiety decied to play a new trick on me this summer and gave me a stomach ache for three days a pounding headache and sent me to the ER. Anyways Lamictal has been awsome to me, and I feel has helped to keep me on a more even keel

Link to comment
Share on other sites

"The new DSM-5, however, recognizes that the primary illness of bipolar disorder may have anxiety attached that doesn't necessarily fit into any of the more specific anxiety disorders. As a result, psychiatrists have been given a formal way to diagnose "bipolar disorder with anxious distress"

http://bipolar.about.com/od/specifiers/a/with-anxious-distress-specifier.htm

Link to comment
Share on other sites

Anxiety is a part of BP.  Impulsiveness and obsessive thoughts also fit into BP.  I have BPII and when I begin to destabilize my anxiety skyrockets and I have obsessive thoughts.

 

Have you considered trying Latuda as an AAP?  It tends to be weight neutral and a lot of people have had success with it.

Link to comment
Share on other sites

Anxiety is a part of BP.  Impulsiveness and obsessive thoughts also fit into BP.  I have BPII and when I begin to destabilize my anxiety skyrockets and I have obsessive thoughts.

 

Have you considered trying Latuda as an AAP?  It tends to be weight neutral and a lot of people have had success with it.

 

Hi Phoenix, I haven't heard of Latuda and my pdoc hasn't mentioned it. I'll look it up. Hopefully I can afford it then I'll discuss it with my doc. Thanks!!

Link to comment
Share on other sites

Ritalin makes me crazy. The short-term rush up then the let-down does it. It sparks an anxious, mixed, hypo thing that goes on and on. Horrible feeling. I know others with bipolar who have the same problem. I am fine with extended release Adderall.

 

I'd guess that your Ritalin triggered the start of an episode. Call your pdoctor.

 

I have no particular expertise other than that I've taken all these meds, talk to my pdoc, and have read up on them. But, fwiw:

 

Some are okay on 100mg Lamictal but that much is like hardly being on a stabilizer for most, IME. I think 200mg is considered a more target dose. This is per the Prescribing Info Sheet (http://us.gsk.com/html/medicines/index.html scroll down to Lamictal and click, page 12). Even at that, it only serves as an "antidepressant" for many with bipolar since it often is not a strong enough antimanic. I know that's the case for me. When you stopped Risperdal, you may have stopped your antimanic.

 

There are options to AAPs. Although there are interactions that can be managed, some people take Lamictal and Trileptal or Tegretol or even Depakote. These are other anticonvulsants. The strategy is to take Lamictal for the lows and one of the others for the highs.

 

I take Lamictal and Latuda. Love the combo. Latuda is new, tho. Depending on your insurance, it may be expensive. Look into a patient assistance program if your income qualifies. Google "latuda patient assistance." Options come up.

Link to comment
Share on other sites

To me honestly. It sounds like withdrawals mixed with stimulant  anxiety.... I don't think the ritalin has anything to do with you not sleeping but withdrawals from anti psychotic will just drain you.....I tried to come off of four mh of risperdone and was having hot flashes and insomnia about the fourth day into it but you said you have been off of them for a couple weeks so I don't know. It just sounds like the meds you were on stabilized some things but your mind is now trying to cope without it. If you can tough it out then I don't think you will be feeling this way forever.....I'm not a doctor tho so it's probably best you speak to him about it.

Link to comment
Share on other sites

Thanks for your inputs guys. AnneMarie, that is exactly my fear. I will see about Latuda. 

 

 

If you can tough it out then I don't think you will be feeling this way forever.....I'm not a doctor tho so it's probably best you speak to him about it.

 

Honestly, that is my hope. That I can "tough it out", handle it. I really want to give it some more time, maybe it will change. The less meds the better. I'm not earning much right now. And the side effects of everything are just crazy.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...